Alert archive / Missouri / Flash Flood Watches in 2008

Flash Flood Watch 21, NWS Springfield, MO

August 6, 200834 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at Aug 6, 2008, 3:29 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Aug 6, 2008, 7:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2008, 3:29 AM CDT (08:29 UTC)
In effect from
Aug 6, 2008, 7:00 AM CDT
Expired
Aug 7, 2008, 2:32 AM CDT
In force
20 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3732 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3732 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KSGF 060829
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 AM CDT WED AUG 6 2008

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE TODAY AND THURSDAY...

.AS A SLOW MOVING FRONT INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE
AND SEVERAL UPPER LEVEL DISTURBANCES...HEAVY RAINFALL IS
EXPECTED TO DEVELOP ACROSS THE WATCH AREA.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-098-061700-
/O.NEW.KSGF.FF.A.0021.080806T1200Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE-
SHANNON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...WINONA...
EMINENCE
329 AM CDT WED AUG 6 2008

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...
  BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...DENT...
  GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...
  MILLER...MORGAN...PHELPS...POLK...PULASKI...SHANNON...ST. 
  CLAIR...TEXAS...VERNON...WEBSTER AND WRIGHT.

* FROM 7 AM CDT THIS MORNING THROUGH THURSDAY EVENING

* A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT LOW LEVEL
  MOISTURE AND UPPER LEVEL DISTURBANCES TO PRODUCE SEVERAL ROUNDS
  OF HEAVY RAINFALL ACROSS THE WATCH AREA FROM TODAY THROUGH THURSDAY.

* RAINFALL ACCUMULATIONS ARE EXPECTED TO AVERAGE BETWEEN TWO AND
  THREE INCHES...WITH ISOLATED AMOUNTS UP TO FIVE INCHES POSSIBLE
  BY THURSDAY AFTERNOON.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

TERRY
4 follow-up statements
000 
WGUS63 KSGF 061746
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT WED AUG 6 2008

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON INTO THURSDAY...

.AS A SLOW MOVING FRONT INTERACTS WITH ABUNDANT LOW LEVEL
MOISTURE AND SEVERAL UPPER LEVEL DISTURBANCES...HEAVY RAINFALL IS
EXPECTED TO DEVELOP ACROSS THE WATCH AREA.

MOZ093-095>097-101>106-070200-
/O.EXA.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON-CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...NEOSHO...NIXA...OZARK...AVA...
WEST PLAINS...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
1246 PM CDT WED AUG 6 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTH CENTRAL 
  MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN SOUTH CENTRAL MISSOURI...HOWELL AND OREGON. IN 
  SOUTHWEST MISSOURI...BARRY...CHRISTIAN...DOUGLAS...MCDONALD...
  NEWTON...OZARK...STONE AND TANEY.

* THROUGH THURSDAY EVENING

* A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT LOW LEVEL 
  MOISTURE AND UPPER LEVEL DISTURBANCES TO PRODUCE SEVERAL 
  ROUNDS OF HEAVY RAINFALL ACROSS THE WATCH AREA FROM TODAY 
  THROUGH THURSDAY. 

* RAINFALL ACCUMULATIONS ARE EXPECTED TO AVERAGE BETWEEN TWO AND 
  THREE INCHES...WITH ISOLATED AMOUNTS UP TO FIVE INCHES 
  POSSIBLE BY THURSDAY AFTERNOON. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-098-070200-
/O.CON.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE-
SHANNON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...WINONA...
EMINENCE
1246 PM CDT WED AUG 6 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND 
  CRAWFORD. IN MISSOURI...BARTON...BENTON...CAMDEN...CEDAR...
  DADE...DALLAS...DENT...GREENE...HICKORY...JASPER...LACLEDE...
  LAWRENCE...MARIES...MILLER...MORGAN...PHELPS...POLK...
  PULASKI...SHANNON...ST. CLAIR...TEXAS...VERNON...WEBSTER AND 
  WRIGHT.

* THROUGH THURSDAY EVENING

* A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT LOW LEVEL 
  MOISTURE AND UPPER LEVEL DISTURBANCES TO PRODUCE SEVERAL 
  ROUNDS OF HEAVY RAINFALL ACROSS THE WATCH AREA FROM TODAY 
  THROUGH THURSDAY. 

* RAINFALL ACCUMULATIONS ARE EXPECTED TO AVERAGE BETWEEN TWO AND 
  THREE INCHES...WITH ISOLATED AMOUNTS UP TO FIVE INCHES 
  POSSIBLE BY THURSDAY AFTERNOON. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

CLAYCOMB
000 
WGUS63 KSGF 062025
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT WED AUG 6 2008

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE LATE THIS AFTERNOON
INTO THURSDAY...

.AS A SLOW MOVING FRONT INTERACTS WITH ABUNDANT LOW LEVEL
MOISTURE AND SEVERAL UPPER LEVEL DISTURBANCES...HEAVY RAINFALL IS
EXPECTED TO DEVELOP ACROSS THE WATCH AREA.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070430-
/O.CON.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
325 PM CDT WED AUG 6 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND 
  CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON...CAMDEN...
  CEDAR...CHRISTIAN...DADE...DALLAS...DENT...DOUGLAS...GREENE...
  HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE...MARIES...
  MCDONALD...MILLER...MORGAN...NEWTON...OREGON...OZARK...
  PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...STONE...
  TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT.

* THROUGH THURSDAY EVENING

* A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT LOW LEVEL
  MOISTURE AND UPPER LEVEL DISTURBANCES FROM NORTH CENTRAL KANSAS
  TO PRODUCE SEVERAL ROUNDS OF HEAVY RAINFALL ACROSS THE WATCH
  AREA FROM THIS EVENING THROUGH THURSDAY.

* RAINFALL ACCUMULATIONS ARE EXPECTED TO AVERAGE BETWEEN TWO AND
  THREE INCHES...WITH HIGHER AMOUNTS POSSIBLE BY THURSDAY
  AFTERNOON. THE GREATEST THREAT AREA AT THIS TIME APPEARS TO BE
  COMMUNITIES WEST AND SOUTH OF A LINE FROM OSCEOLA TO SPRINGFIELD
  TO BRANSON THIS EVENING AND OVERNIGHT AS A CONVECTIVE COMPLEX IN
  NORTHEAST KANSAS MOVES INTO WESTERN MISSOURI AND SOUTHEAST
  KANSAS. DUE TO THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE AND
  THIS MORNINGS HEAVY RAINFALL OVER CENTRAL MISSOURI...OTHER
  COMMUNITIES EAST OF THIS LINE COULD BE AFFECTED BY HEAVY
  RAINFALL LEADING TO FLASH FLOODING AS WELL.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

CLAYCOMB
000 
WGUS63 KSGF 070210
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT WED AUG 6 2008


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071200-
/O.CON.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
910 PM CDT WED AUG 6 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

* THROUGH THURSDAY EVENING

* A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT MOISTURE AND AN
  UPPER LEVEL DISTURBANCE TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS
  THE WATCH AREA TONIGHT AND THURSDAY.

* RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HEAVIER
  AMOUNTS WILL BE POSSIBLE. THE GREATEST RISK OF FLOODING WILL BE
  SOUTH OF A LINE FROM OSCEOLA TO WEST PLAINS. AT THIS TIME IT
  APPEARS THE HEAVIEST RAINFALL AND ANY FLOODING THAT DEVELOPS
  WILL BE LOCALIZED IN NATURE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOSTER
000 
WGUS63 KSGF 070732
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT THU AUG 7 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070845-
/O.CAN.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
232 AM CDT THU AUG 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND
MISSOURI HAS BEEN CANCELLED. STORM DEVELOPMENT LATE WEDNESDAY AND OVERNIGHT
HAS BEEN LIMITED...ALLOWING SOILS THAT WERE WET FROM RAIN ON
WEDNESDAY TO DRY TO THE POINT THAT ADDITIONAL RAINFALL LATER TODAY
IS NOT EXPECTED TO RESULT IN WIDESPREAD FLOODING.

$$

RUNNELS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 6, 3:22 AM CDT, 7 minutes earlier.

Area forecast discussion, Aug 6, 3:22 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT WED AUG 6 2008

.DISCUSSION...

LINE OF STORMS WITH HEAVY RAINFALL...SPORADIC STRONG TO SEVERE WIND
GUSTS AND SMALL HAIL DEVELOPED OVER OUR NORTHERN COUNTIES LATE
LAST NIGHT AND CONTINUE TO BUILD SOUTH AND EAST EARLY THIS
MORNING. CLOUD TOPS HAVE BEEN COOLING OVER THE PAST HOUR OR SO
OVER WEST CENTRAL MO AND EASTERN KANSAS...INDICATING THAT THE
STORMS WILL PERSIST AND EVEN INTENSIFY. WHILE RAINFALL RATES ARE
ESTIMATED AROUND ONE HALF INCH PER HOUR...THE STORMS HAVE BEEN
REDEVELOPING AND TRACKING ACROSS THE SAME AREAS INCREASING
FLOODING THREAT...ESPECIALLY OVER OUR NORTHWEST COUNTIES.

THE CLOUD COVER AND RAINFALL WILL BRING AN ABRUPT AND WELCOME END
TO THE HEAT WAVE OF THE PAST WEEK. THE RESIDUAL CLOUD COVER AND
TIMING OF SHORTWAVE TROUGHS INTERACTING WITH THE VERY SLOW MOVING
FRONT CURRENTLY OVER CENTRAL MISSOURI WILL LEAD TO LOW CONFIDENCE
IN TEMPERATURE FORECAST THROUGH FRIDAY. FOR NOW WILL GO NEAR
NORMAL TEMPERATURES FOR TODAY...AND BELOW NORMAL FOR THURSDAY AND
FRIDAY. CONFIDENCE IN PRECIP FORECAST IS A LITTLE HIGHER GIVEN
HIGH MOISTURE CONTENT OF THE RESIDING AIRMASS AND SLOW MOVEMENT
OF THE SURFACE FRONT. EXACT TIMING OF SHORTWAVE TROUGHS EMBEDDED
IN NORTHWEST FLOW WILL BE A LITTLE CHALLENGING. HOWEVER IT LOOKS
LIKE A PRETTY GOOD BET THAT SEVERAL WAVES WILL PASS THROUGH THE
AREA AND WITH THE CAPPING INVERSION BREAKING DOWN WITH WESTWARD
BUILDING OF UPPER RIDGE...SHOULD SEE INCREASING STORM ACTIVITY
FOR THE NEXT COUPLE OF DAYS. WITH TRAINING STORMS AND THE SLOW
FRONT OVER THE AREA...HPC HAS ELEVATED THE DAY ONE EXCESSIVE
RAINFALL OUTLOOK TO MODERATE OR HIGH FOR MUCH OF THE FORECAST AREA.
FOR NOW WILL PLAN ON ISSUING A FLASH FLOOD WATCH FOR ALL BUT THE
SOUTHERN ONE TO TWO TIERS OF COUNTIES. MAY NEED AN EXTENSION
FURTHER SOUTH LATER TODAY...HOWEVER THE COUNTIES IN THE WATCH
EITHER ALREADY HAVE HAD OR WILL SOON HAVE AT LEAST ONE ROUND OF
RAIN TO GET THE SOIL SATURATED.

THE REST OF THE FORECAST WILL BE LEFT PRETTY MUCH AS WITH DRIER
AND COOLER CONDITIONS THROUGH SATURDAY WITH SOME LOWER END PRECIP
CHANCES LATE IN THE WEEKEND.

TERRY
&&

.AVIATION...

FOR THE 0600 UTC KSGF/KJLN TAFS...WEAK FRONT AND/OR OUTFLOW FROM
CONVECTION OVER CENTRAL MO HAS MOVED TO AN AREA JUST NORTH OF THE
TAF SITES. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
AND NORTH OF THIS BOUNDARY TONIGHT. WHILE MOST OF THE RAIN WILL
LIKELY STAY NORTH OF KSGF/KJLN THROUGH THE NIGHT...CANT RULE OUT
SOME CONVECTION STRAYING SOUTHWARD. WILL CONTINUE WITH THE TSTMS
IN THE VICINITY OVERNIGHT. BETTER CHANCES FOR THUNDERSTORMS MOVING
FARTHER SOUTH INTO THE MO OZARKS APPEAR TO BE WED AFTERNOON AND
WED NIGHT AS THE FRONT SLOWLY CONTINUES TO MOVE SOUTH THROUGH
SOUTHERN MO. COULD SEE SOME LOWER POST FRONTAL PASSAGE CEILINGS
ESPECIALLY LATE IN THE TAF PERIOD...BUT MORE SO LATE WED NIGHT
INTO THU. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     EVENING FOR MOZ055>058-066>071-077>083-088>092-094-098.

KS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Aug 6, 12:26 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 AM CDT WED AUG 6 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1226 AM CDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR OVERNIGHT FROM SOUTHEAST
KANSAS INTO PARTS OF THE MISSOURI OZARKS...GENERALLY NORTH OF A
LINE FROM GIRARD KANSAS TO SPRINGFIELD TO WEST PLAINS. THE
STRONGEST STORMS WILL BE CAPABLE OF ONE INCH HAIL AND WIND GUSTS
OF 60 MPH. SLOW MOVING CLUSTERS OF STORMS WILL ALSO PRODUCE
LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

A WARM...MOIST...AND UNSTABLE AIRMASS IS PLACE ACROSS THE AREA. A
WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH INTO SOUTHEAST
KANSAS AND THE MISSOURI OZARKS TONIGHT. SCATTERED THUNDERSTORMS
WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THE FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY
AS THE FRONT PUSHES SOUTH THROUGH THE REGION. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH THE THREAT FOR HEAVY
RAINFALL.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF SOUTHEAST
KANSAS INTO THE MISSOURI OZARKS OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Aug 6, 1:15 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT WED AUG 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      LEBANON                 37.68N  92.66W
08/06/2008                   LACLEDE            MO   EMERGENCY MNGR

            VEHICLE WASHED OFF OF HWY B ON KALEB CREEK. PERSON
            RESCUED.

&&

DSA
Local storm report, Aug 6, 1:32 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT WED AUG 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             1 WNW NORTHWYE          37.98N  91.76W
08/05/2008  M0.75 INCH       PHELPS             MO   TRAINED SPOTTER

            HAIL REPORT VIA COCORAHS.

&&

DSA
Special weather statement, Aug 6, 2:07 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 AM CDT WED AUG 6 2008

MOZ080-060730-
DALLAS MO-
207 AM CDT WED AUG 6 2008

...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL DALLAS COUNTY UNTIL 230
AM CDT...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF BUFFALO...MOVING EAST AT 6
MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL DALLAS
COUNTY...INCLUDING THE TOWN OF BENNETT SPRINGS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GAGAN
Local storm report, Aug 6, 2:49 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT WED AUG 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0045 AM     FLASH FLOOD      6 NNW COMPETITION       37.55N  92.47W
08/06/2008                   LACLEDE            MO   EMERGENCY MNGR

            VEHICLE WASHED OFF OF HWY B ON CALEB CREEK. PERSON
            RESCUED. CORRECTED FOR MORE PRECISE LOCATION AND TIME.

&&

CORRECTED EVENT TIME...LOCATION...REMARKS

DSA
Local storm report, Aug 6, 3:11 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT WED AUG 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0307 AM     TSTM WND GST     SPRINGFIELD             37.20N  93.29W
08/06/2008  M55 MPH          GREENE             MO   ASOS

            MEASURED AT SPRINGFIELD BRANSON NATIONAL AIRPORT.
            OUTFLOW BOUNDARY PASSAGE. WIND LASTED A MINUTE OR TWO.

&&

DSA
Local storm report, Aug 6, 3:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CDT WED AUG 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND GST     1 N SACVILLE            37.41N  93.43W
08/06/2008  M58 MPH          GREENE             MO   AMATEUR RADIO

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:07 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas53 min
Aug 5, 7:13 PM CDTFlash Flood WarningSGFMaries, Phelps6 hr
Aug 5, 7:24 PM CDTSevere Thunderstorm WarningSGFMiller66 min
Aug 5, 7:43 PM CDTSevere Thunderstorm WarningSGFPhelps30 min
Aug 5, 7:46 PM CDTSevere Thunderstorm WarningSGFPulaski74 min
Aug 5, 7:52 PM CDTSevere Thunderstorm WarningSGFDallas46 min
Aug 5, 8:00 PM CDTFlash Flood WarningSGFDallas6 hr
Aug 5, 8:25 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps65 min
Aug 5, 8:34 PM CDTSevere Thunderstorm WarningSGFCamden, Miller41 min
Aug 5, 8:47 PM CDTSevere Thunderstorm WarningSGFDent, Phelps58 min
Aug 5, 9:59 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright61 min
Aug 5, 10:59 PM CDTSevere Thunderstorm WarningSGFTexas, Wright30 min
Aug 5, 11:46 PM CDTFlash Flood WarningSGFLaclede6 hr
Aug 6, 12:22 AM CDTSevere Thunderstorm WarningSGFWebster, Wright33 min
Aug 6, 12:43 AM CDTAreal Flood WarningSGFMaries, Phelps10 hr
Aug 6, 12:58 AM CDTSevere Thunderstorm WarningSGFSt. Clair49 min
Aug 6, 1:44 AM CDTFlash Flood WarningSGFCamden, Dallas, Hickory4 hr
Aug 6, 1:56 AM CDTFlash Flood WarningSGFVernon6 hr
Aug 6, 2:35 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster55 min
Aug 6, 3:04 AM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster27 min
Aug 6, 5:12 AM CDTAreal Flood WarningSGFCamden, Dallas, Hickory, Laclede6 hr
Aug 6, 12:08 PM CDTAreal Flood AdvisorySGFMaries8 hr
Aug 6, 5:05 PM CDTFlash Flood WarningSGFMorgan6 hr

Nearby

Flash Flood Watches in Missouri, 2008Flash Flood Watches in Kansas, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.